Drug Reaction: Dangers of Self Medication

image

With the number of pharmacies in Nigeria rising it has become necessary for Nigerians to be alert

to identify the right pharmacies to go to and the dangers of drug abuse or self medication.
Medical health workers have also warned against self medication as the dangers of self medication cannot be over emphasized as there have been several cases of death as a result of drug reaction around the world. The Stevens Johnson syndrome is one illustration of the effects of self medication. Earlier this year we had a case of a 14 year guy who died after she suffered adverse reactions after she purchased drugs from a chemist operator in Kano state.
Drugs have side effects normally not to talk of when abused. People react to some components of drugs depending on their body system and most chemist do not know these especially the quack ones. They sell all sorts of prescription of drugs and are not literate enough to correct the prescription mistakes of customers.
However, apart from calling on the Nigeria Agency for Food and Drug Administration and Control and Pharmacist Council of Nigeria to check the activities of patent medicine operators we should support these agencies and save our lives and that of others by reporting quack pharmacies and getting the appropriate drug prescriptions.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s